Alert archive / New Mexico / Heat Advisories in 2021
Heat Advisory 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this heat advisory at Jul 8, 2021, 2:26 PM MDT for McKinley County, San Juan County, New Mexico. It took effect at Jul 9, 2021, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 2:26 PM MDT (20:26 UTC)
- In effect from
- Jul 9, 2021, 12:00 PM MDT
- Expired
- Jul 9, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties McKinley County, NM, San Juan County, NM
The radar
The Albuquerque radar (KABX), 166 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS75 KABQ 082026 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 226 PM MDT Thu Jul 8 2021 NMZ201-091000- /O.NEW.KABQ.HT.Y.0010.210709T1800Z-210710T0200Z/ Northwest Plateau- 226 PM MDT Thu Jul 8 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... * WHAT...Temperatures near to above 100 expected. * WHERE...Northwest Plateau. * WHEN...From Noon to 8 PM MDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 31
2 follow-up statements
825 WWUS75 KABQ 090810 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 210 AM MDT Fri Jul 9 2021 NMZ201-091800- /O.NEW.KABQ.HT.Y.0011.210710T1800Z-210711T0200Z/ /O.CON.KABQ.HT.Y.0010.210709T1800Z-210710T0200Z/ Northwest Plateau- 210 AM MDT Fri Jul 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... * WHAT...For today's Heat Advisory, temperatures 100 to 103 expected. For the Saturday Heat Advisory, temperatures 100 to 104 expected. * WHERE...Northwest Plateau. * WHEN...For today's Heat Advisory, from Noon to 8 PM MDT. For the Saturday Heat Advisory, from Noon to 8 PM MDT. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ NMZ203-205-217-219-091800- /O.NEW.KABQ.HT.Y.0011.210710T1800Z-210711T0200Z/ Far Northwest Highlands-West Central Plateau-Espanola Valley- Middle Rio Grande Valley/Albuquerque Metro Area- 210 AM MDT Fri Jul 9 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... * WHAT...Temperatures up to 103 expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Far Northwest Highlands, West Central Plateau, and Espanola Valley. * WHEN...From Noon to 8 PM MDT Saturday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ CHJ
480 WWUS75 KABQ 091743 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1143 AM MDT Fri Jul 9 2021 NMZ201-100145- /O.CON.KABQ.HT.Y.0010.210709T1800Z-210710T0200Z/ /O.CON.KABQ.HT.Y.0011.210710T1800Z-210711T0200Z/ Northwest Plateau- 1143 AM MDT Fri Jul 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... * WHAT...For the first Heat Advisory, temperatures up to 101 expected. For the second Heat Advisory, temperatures up to 102 expected. * WHERE...Northwest Plateau. * WHEN...For the first Heat Advisory, until 8 PM MDT this evening. For the second Heat Advisory, from Noon to 8 PM MDT Saturday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ203-205-217-219-100145- /O.CON.KABQ.HT.Y.0011.210710T1800Z-210711T0200Z/ Far Northwest Highlands-West Central Plateau-Espanola Valley- Middle Rio Grande Valley/Albuquerque Metro Area- 1143 AM MDT Fri Jul 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... * WHAT...Temperatures up to 101 expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Far Northwest Highlands, West Central Plateau, and Espanola Valley. * WHEN...From Noon to 8 PM MDT Saturday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 33
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this heat advisory went out at Jul 8, 11:49 AM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 8, 11:49 AM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1149 AM MDT Thu Jul 8 2021 .AVIATION... 18Z TAF CYCLE VFR conditions to prevail through the TAF period. Storm coverage will be even less than yesterday and will mainly focus across the northern and western high terrain this afternoon. Any storms that do develop should wrap up by early evening and may be capable of producing lightning and gusty winds. Another round of convection is possible Friday across the high terrain. 31 && .PREV DISCUSSION...252 AM MDT Thu Jul 8 2021... .SYNOPSIS... Minimal shower and thunderstorm coverage is expected today, Friday and across western NM on Saturday. Temperatures will climb, with record heat likely for the Farmington area Friday and Saturday. A back door cold front will arrive Saturday across eastern NM. This will help cool temperatures and increase chances for precipitation once again. The front will continue to push westward Saturday night, setting the stage for an active thunderstorm day on Sunday. Storm coverage may trend downward on Monday a bit, but daily rounds of showers and thunderstorms are expected through at least mid week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH FRIDAY)... The upper-level high pressure remains centered on the AZ/UT border, just west of the Four Corners. It will remain there through Friday. It will supress convection again today and Friday. Storms will favor the western and northern mountains, with convection having a hard time surviving the trek from the mountains to plains and valleys. The upper high is a little stronger this morning than it was 24 hours ago, adding to the lack of thunderstorms through Friday. Temperatures will climb higher today and Friday, perhaps approaching record highs in the northwest. LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)... Outflow boundary collisions from any afternoon convection may allow for a few storms to develop in lower elevation areas west of the Central Mountain Chain Friday evening, but should taper off by the midnight hour. More of the mid level drier air will mix down to the surface on Saturday across northwest NM, resulting in dew points dropping lower than Friday's readings. This will allow Saturday to remain hot across the northwest with Farmington likely setting a daily record high, with Gallup not far behind, once again. The heat will only be part of the story though. All eyes will be on a cold front entering northeast NM. This front should nudge up to the Sangre de Cristo and East Mountains by the afternoon. Upslope flow and richer low level moisture behind the front should allow for showers and thunderstorms to develop across the mountains before shifting toward the south- southeast. Outflow from these storms will help push the front, and the moisture, westward through the gaps of the Central Mountain Chain in the evening. This will set the stage for a more active Sunday near areawide. The exception will be far northwest NM, but temperatures should not be as warm in this area Sunday afternoon thanks to lowering pressure heights as the upper high shifts westward. Heavy rainfall and flash flooding will be a greater concern by Sunday thanks to the increase in PWATs and continued slow storm motions. Models are now suggesting another batch of mid level dry air may round the upper high and shift over NM on Monday. This would tend to reduce thunderstorm coverage once again. Did not alter PoPs considerably, but if the trend continues, current PoP forecast may be too high. Daily rounds of thunderstorms are expected through the middle of the week as the upper high to the west weakens. CHJ/34 && .FIRE WEATHER... No critical fire weather conditions are expected through the forecast period. Storm coverage will trend down today and remain sparse on Friday. Storm motion will generally be slow (around 5-15 mph) and to the south-southwest. Despite the drier air, localized heavy rainfall and flash flooding will still be possible. The northwestern portion of the state will largely miss out on the action this week, with poor to fair humidity recoveries and triple digit heat. Any storms in this area will have a smaller wetting footprint, with lightning and gusty outflow winds being the main concern. That will change this weekend, as a backdoor front enters the eastern plains on Saturday and begins to push higher relative humidities through the gaps of the central mountain chain Saturday night through early next week. This will help to increase storm coverage across the region next week and temperatures trending down, as an active pattern continues. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 8, 2:53 AM MDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 253 AM MDT Thu Jul 8 2021 NMZ201>241-091100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 253 AM MDT Thu Jul 8 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Less storm coverage is expected today and tonight, but locally heavy rainfall will remain possible. This could lead to flash flooding especially near and downstream of wildfire burn scars. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Storm coverage will remain minimal on Friday, but heavy rainfall will still be possible. Gusty outflow winds may also accompany any storm. Storm coverage will increase Saturday with daily rounds of thunderstorm activity continuing through mid week. The potential for heavy rainfall and flash flooding will continue, especially over and downstream of recent burn scars. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding impacts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:57 PM MDT | Special Weather Statement | ABQ | Santa Fe | 33 min |
| Jul 8, 4:24 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 8, 5:00 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
Nearby
Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.